Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 156, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 21, 2004, 4:19 PM CDT for Harris County, Montgomery County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2004, 4:19 PM CDT (21:19 UTC)
- Expired
- Jul 21, 2004, 5:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 76 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:15 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 21, 3:15 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 315 PM CDT WED JUL 21 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXITING THE COASTAL COUNTIES AND CONTINUING TO MARCH NORTHWARD. WILL KEEP ISOLATED POPS FOR THIS EVENING AREAWIDE AND TOWARD MORNING FOR THE SOUTHERN HALF. ON THURSDAY...PWS ARE PROGGED TO REMAIN AROUND 1.8 INCHES...CONVECTIVE TEMPS ARE IN THE MID 80S AND SE TX LIES ON THE EAST SIDE OF AN INVERTED 500 MB TROUGH AXIS. PRECIP COVERAGE SHOULD BE DECENT ON THURSDAY. PWS ARE CURRENTLY FORECAST TO REMAIN BETWEEN 1.7 AND 1.8 INCHES ON FRIDAY BUT 85H TEMPS BEGIN TO WARM AS A RIDGE OF HIGH PRESSURE BUILDS EXPANDS ACROSS TEXAS. IT IS UNCLEAR HOW THE THERMAL INVERSION WILL AFFECT RAIN COVERAGE BUT AM EXPECTING LESS COVERAGE AND WARMER TEMPS FOR FRI. SATURDAY LOOKS LIKE THE BEST DAY OF THE WEEKEND. SOUTHWEST WINDS AT 850 MB WILL ALLOW TEMPS TO CLIMB INTO THE MID AND UPPER 90S. THE RIDGE WILL RETROGRADE WESTWARD ON SUNDAY. THIS ALLOWS HEIGHTS TO FALL IN RESPONSE TO A DEEPENING EASTERN TROUGH OF LOW PRESSURE. PWS ARE FORECAST TO REACH 2 INCHES BY SUNDAY. A SERIES OF UPPER LEVEL WILL APPROACH THE REGION SUNDAY AND MONDAY AND COUPLED WITH THE HIGH PW AIR SHOULD BRING HIGHER RAIN CHANCES TO THE AREA. THE GFS IS ADVERTISING A FRONTAL PASSAGE ON SUNDAY. THE GFS WAS CORRECT LAST SUNDAY...BUT 2 FRONTS IN JULY??? NOT SURE HOW THIS WILL PLAY OUT BUT THE TROUGH IS REASONABLY DEEP WITH ENOUGH NORTHERLY PUSH TO AT LEAST BRING THE FRONT TO THE COAST. A WEAKNESS REMAINS AT 500 MB THROUGH WEDNESDAY AND WILL KEEP CHANCE POPS IN THE FORECAST THROUGH WEDNESDAY. 43/46 && .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 91 73 94 72 / 20 30 20 20 05 HOUSTON(IAH) 74 91 75 95 72 / 20 40 20 20 05 GALVESTON (GLS) 80 89 80 90 79 / 20 40 20 20 05 &&
Hazardous weather outlook, Jul 21, 7:00 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT WED JUL 21 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-201200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CDT WED JUL 21 2004 .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:32 PM CDT | Tornado Warning | HGX | Harris, Montgomery | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.